Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 87, NWS Charleston, SC

July 14, 2016Beaufort County, Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 14, 2016, 3:13 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 3:13 PM EDT (19:13 UTC)
Expired
Jul 14, 2016, 4:15 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 3:15 PM EDTTSTM WND DMG1 Ene White Bluff, GACHATHAM CO EM REPORTS A TREE DOWN ON POWER LINE IN THE 8500 BLOCK OF LYN AVE. ALSO NEARBY A TREE FELL ON POWER LINES NEAR THE INTERSECTION OF COFFEE BLUFF RD AND VERNON RIVER DR AND A TREE FELL ACROSS THE ROADWAY IN THE 300 BLOCK OF VERNONBURG RD. TIME ESTIMAT
Jul 14, 3:15 PM EDTTSTM WND DMG1 Ene White Bluff, GACHATHAM CO EM REPORTS A TREE DOWN ON POWER LINE IN THE 8500 BLOCK OF LYN AVE. TIME ESTIMATED FROM RADAR
Jul 14, 3:15 PM EDTHAIL 0.72 Nw Whitemarsh Island, GAMEDIA RELAYED A VIEWER REPORT OF DIME SIZE HAIL AT THE KROGER ON GWINETT ST
Jul 14, 3:20 PM EDTHAIL 12 Nne Calawassie Island, SCQUARTER SIZE HAIL REPORTED NEAR THE INTERSECTION OF OKATIE HWY AND SNAKE RD. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

860 
WUUS52 KCHS 141913
SVRCHS
GAC051-SCC013-053-142015-
/O.NEW.KCHS.SV.W.0087.160714T1913Z-160714T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 415 PM EDT

* AT 313 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAVANNAH...
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...
  WILMINGTON ISLAND...BELLINGER HILL AREA...
  FORT PULASKI NATIONAL MONUMENT AND JASPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3213 8127 3247 8082 3222 8061 3213 8071
      3207 8083 3205 8084 3201 8081 3196 8082
      3191 8088 3181 8104
TIME...MOT...LOC 1913Z 221DEG 20KT 3209 8107 

HAIL...1.00IN
WIND...60MPH
 
$$

DPB
3 follow-up statements
817 
WWUS52 KCHS 141943
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT THU JUL 14 2016

GAC051-141952-
/O.CAN.KCHS.SV.W.0087.000000T0000Z-160714T2015Z/
CHATHAM GA-
343 PM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3182 8104 3194 8091 3197 8086 3202 8084
      3204 8093 3210 8100 3208 8104 3211 8111
      3216 8113 3219 8111 3222 8115 3247 8082
      3222 8061 3213 8071 3207 8083 3206 8084
      3201 8081 3196 8082 3181 8104
TIME...MOT...LOC 1942Z 221DEG 20KT 3221 8094 

$$

SCC013-053-142015-
/O.CON.KCHS.SV.W.0087.000000T0000Z-160714T2015Z/
BEAUFORT SC-JASPER SC-
343 PM EDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR BEAUFORT AND JASPER COUNTIES...

AT 342 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELLINGER HILL
AREA...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BELLINGER HILL AREA...JASPER...TYBEE
ISLAND...HARDEEVILLE...ROSE HILL AND LEMON ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3182 8104 3194 8091 3197 8086 3202 8084
      3204 8093 3210 8100 3208 8104 3211 8111
      3216 8113 3219 8111 3222 8115 3247 8082
      3222 8061 3213 8071 3207 8083 3206 8084
      3201 8081 3196 8082 3181 8104
TIME...MOT...LOC 1942Z 221DEG 20KT 3221 8094 

HAIL...1.00IN
WIND...60MPH
 
$$

DPB
602 
WWUS52 KCHS 141946
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT THU JUL 14 2016

SCC013-053-142015-
/O.CON.KCHS.SV.W.0087.000000T0000Z-160714T2015Z/
BEAUFORT SC-JASPER SC-
346 PM EDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR BEAUFORT AND JASPER COUNTIES...

AT 346 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUFFTON...
MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BELLINGER HILL AREA...JASPER...
HARDEEVILLE...ROSE HILL...LEMON ISLAND AND SUN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3210 8100 3208 8104 3211 8111 3214 8112
      3215 8111 3216 8113 3217 8111 3219 8111
      3222 8115 3247 8082 3222 8061 3213 8071
      3207 8083 3206 8084 3204 8093
TIME...MOT...LOC 1946Z 221DEG 20KT 3223 8092 

HAIL...1.00IN
WIND...60MPH
 
$$

DPB
445 
WWUS52 KCHS 142013
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT THU JUL 14 2016

SCC013-053-142022-
/O.EXP.KCHS.SV.W.0087.000000T0000Z-160714T2015Z/
BEAUFORT SC-JASPER SC-
413 PM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND JASPER COUNTIES
WILL EXPIRE AT 415 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3210 8100 3208 8104 3211 8111 3214 8112
      3215 8111 3216 8113 3217 8111 3219 8111
      3222 8115 3247 8082 3222 8061 3213 8071
      3207 8083 3206 8084 3204 8093
TIME...MOT...LOC 2010Z 221DEG 20KT 3223 8092 

$$

DPB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:24 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 14, 2:24 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
224 PM EDT THU JUL 14 2016

.SYNOPSIS...
Atlantic high pressure will extend west over the region through the
first part of next week while a low pressure trough lingers
inland across the Carolinas.

&&

.NEAR TERM /THROUGH TONIGHT/...
Early this afternoon: Convection has gotten off to a surprisingly
early start and has developed mainly along and closer to the
coast, but is unrelated to the sea breeze. The storms have been
very pulsey, with one storm that moved across Pinopolis on Lake
Moultrie and product a 39 mph wind gust. DCAPE values are on the
order of 1000-1200 J/kg, with a freezing level of around 15 kft
and a -20 C height of over 26 kft. We could see an isolated severe
storm, but the overall threat is very low. Frequent lightning and
gusty winds are the main impacts expected from these storms.

Tonight: Any lingering convection will dissipate with the loss of
heating. Warm and humid conditions will persist with lows ranging
from the mid to upper 70s inland and the lower 80s at the coast.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Deep layered subtropical high pres will continue to extend west over
the region through the period. On Friday, we continued to nudge pops
up during the afternoon and evening hours as models show 2 inch plus
pwats expanding across southeast Georgia and eastern South Carolina.
Scattered mainly diurnal convection is expected to continue over the
weekend with models indicating the best coverage may likely end up
across South Carolina on Saturday afternoon as a mid level short wave
brushes the nw periphery of the ridge across the southern mid Atlc
region. On Sunday, not much change to the pattern with diurnal
enhancements to surface moisture convergence and instability progs
indicative of a typical mid July day where scattered showers and
storms develop by afternoon with pops in the 40 percent range. Ample
deep layered instability each day and fairly light steering flow
will result in pulse and occasional multi-cell convective modes.
Isolated severe tstms possible each day with wet microbursts the
main culprit for localized damaging winds. Temps will remain above
climo but better coverage of diurnal convection should keep readings
from rising above the mid 90s. Lows will be in the mid to upper 70s
most locations.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
On Monday and Tuesday, an extensive upper ridge will blanket the
southeast U.S. making way for a continuation of hot and humid
weather with scattered diurnal convection after high temps reach the
mid 90s each day. During mid week, global models in good agreement
that a break in the upper ridge will increase as troughing develops
to the north. This should result in temps closer to climo values but
little change from the typical day to day chances for scattered
mainly diurnal convection.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR conditions are expected to prevail, through the next few hours
we will have to watch the impact of showers and storms near the
terminals. A line of storms developed right on top of KCHS and
has will push off to the east. Thereafter, the threat of impacts
at KCHS will diminish greatly. At KSAV, the main time period for
thunderstorms will come over the next 2 hours or so. Storms
upstream are moving in that direction and additional development
is taking place near the terminal. Prevailing VCTS and TEMPO TSRA
are in the forecast through 21z. Any lingering convection is
expected to diminish quickly this evening.

Extended Aviation Outlook: Brief flight restrictions possible,
mainly each afternoon/evening due to showers and thunderstorms
into early next week.

&&

.MARINE...
Atlantic high pressure will prevail along with an inland surface
trough. This pattern will favor south to southwest winds that will
provide nocturnal surges Friday and Saturday Nights to near 20 kt
at times with some higher gusts. Seas could build to near 4 ft
during the evening and overnight hours but ebb to 2 to 3 ft during
the morning hours as typically occurs during this persistent
summer pattern.

The flow is expected to weaken a bit later in the weekend into early
next week as directions become a more se to s instead of sw to s.
Speeds will be 15 kt or less and seas 3 ft or less Sunday into
early next week.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...BSH
SHORT TERM...
LONG TERM...
AVIATION...BSH
MARINE...
Hazardous weather outlook, Jul 14, 4:06 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
406 AM EDT THU JUL 14 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-150815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
406 AM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 14, 2:36 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT THU JUL 14 2016

GAZ138>141-141915-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-INLAND LIBERTY GA-
COASTAL LIBERTY GA-
236 PM EDT THU JUL 14 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES UNTIL 315 PM EDT...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHELLMAN BLUFF...OR 15 MILES EAST OF
TIBET... MOVING NORTHEAST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... HARRIS
NECK...ST. CATHERINES ISLAND...VALONA...HALFMOON LANDING...PINE
HARBOR...SHELLMAN BLUFF...SOUTH NEWPORT AND BLACKBEARD ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3167 8145 3174 8122 3172 8118 3171 8113
      3170 8110 3162 8110 3151 8116 3145 8133
TIME...MOT...LOC 1835Z 235DEG 11KT 3159 8134

DPB
Special weather statement, Jul 14, 2:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT THU JUL 14 2016

GAZ100-101-116-141930-
BULLOCH GA-EFFINGHAM GA-INLAND BRYAN GA-
244 PM EDT THU JUL 14 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES UNTIL 330 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLITCHTON...OR 8 MILES EAST OF BAY...MOVING
NORTHEAST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SPRINGFIELD...RINCON...PORT
WENTWORTH...GUYTON...MARLOW...EDEN...BLITCHTON AND PINEORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3242 8136 3224 8117 3223 8119 3223 8120
      3222 8122 3212 8145 3224 8156
TIME...MOT...LOC 1844Z 235DEG 11KT 3222 8145

DPB
Local storm report, Jul 14, 2:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     MOUNT PLEASANT AIRPORT  32.90N  79.78W
07/14/2016  M54 MPH          CHARLESTON         SC   AWOS

            THE AWOS SITE KLRO AT THE MOUNT PLEASANT AIRPORT
            MEASURED A 47 KNOT WIND GUST WITH A THUNDERSTORM.

&&

EVENT NUMBER CHS1600593

BSH
Special weather statement, Jul 14, 2:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT THU JUL 14 2016

SCZ045-050-052-141915-
INLAND BERKELEY SC-TIDAL BERKELEY SC-CHARLESTON SC-
246 PM EDT THU JUL 14 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES UNTIL 315 PM EDT...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AWENDAW TO
MAYBANK BRIDGE...AND MOVING EAST AT 10 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE
CREEK...HANAHAN... MCCLELLANVILLE...DOWNTOWN CHARLESTON AND FORT
SUMTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS AND MAY LEAD
TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3308 7931 3304 7932 3298 7940 3298 7951
      3289 7955 3274 7983 3267 7986 3260 7996
      3280 8012 3324 7950 3324 7946 3322 7945
      3316 7937 3314 7927 3311 7927
TIME...MOT...LOC 1845Z 273DEG 8KT 3307 7955 3274 8001
Special weather statement, Jul 14, 2:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT THU JUL 14 2016

GAZ116>119-141945-
INLAND CHATHAM GA-COASTAL BRYAN GA-INLAND BRYAN GA-
COASTAL CHATHAM GA-
256 PM EDT THU JUL 14 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM AND BRYAN
COUNTIES UNTIL 345 PM EDT...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KELLER...OR 7 MILES SOUTHEAST OF RICHMOND
HILL...MOVING NORTHEAST AT 10 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SAVANNAH...POOLER...RICHMOND HILL...WILMINGTON ISLAND...I-16/I-95
INTERCHANGE...FORT PULASKI NATIONAL MONUMENT...MONTGOMERY AND GARDEN
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3171 8114 3175 8126 3179 8127 3184 8134
      3182 8135 3194 8142 3202 8139 3221 8113
      3211 8111 3208 8104 3210 8100 3204 8092
      3204 8089 3205 8091 3208 8088 3201 8081
      3196 8082 3166 8113
TIME...MOT...LOC 1856Z 235DEG 10KT 3186 8121

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:46 PM EDTSpecial Weather StatementCHSCharleston29 min
Jul 14, 3:25 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester36 min
Jul 14, 5:34 PM EDTSpecial Weather StatementCHSDorchester26 min
Jul 14, 5:37 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester36 min
Jul 14, 6:18 PM EDTSpecial Weather StatementCHSBerkeley27 min
Jul 14, 1:53 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh67 min
Jul 14, 2:36 PM EDTSpecial Weather StatementCHSMcIntosh39 min
Jul 14, 2:44 PM EDTSpecial Weather StatementCHSEffingham46 min
Jul 14, 2:56 PM EDTSpecial Weather StatementCHSChatham49 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.